Alert archive / Utah / Red Flag Warnings in 2007
Red Flag Warning 20, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 5, 2007, 2:56 AM MDT. It took effect at Jul 5, 2007, 1:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2007, 2:56 AM MDT (08:56 UTC)
- In effect from
- Jul 5, 2007, 1:00 PM MDT
- Expired
- Jul 5, 2007, 10:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 050856 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 256 AM MDT THU JUL 5 2007 UTZ427-431-432-436>438-447-448-051700- /O.UPG.KSLC.FW.A.0022.070705T1900Z-070706T0400Z/ /O.NEW.KSLC.FW.W.0020.070705T1900Z-070706T0400Z/ WASATCH MOUNTAINS SOUTH OF I80 AND NORTHERN AND WESTERN SLOPES OF THE UINTA MOUNTAINS- EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- CENTRAL UTAH MOUNTAINS-SOUTHWEST AND SOUTH CENTRAL MOUNTAINS- HENRY MOUNTAINS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS- 256 AM MDT THU JUL 5 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING FOR DRY LIGHTNING. THIS WARNING INCLUDES FIRE WEATHER ZONES 427...431...432...436 THROUGH 438...447 AND 448... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR DRY LIGHTNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 427...431...432...436 THROUGH 438...447...AND 448. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS WARNING COVERS THE HIGHER TERRAIN OF UTAH ALONG AND EAST OF HIGHWAY 89. HIGH BASED MOISTURE WILL GRADUALLY INCREASE ACROSS THE EASTERN HALF OF THE DISTRICT TODAY. THIS WILL ALLOW FOR THE DEVELOPMENT OF WIDELY SCATTERED DRY THUNDERSTORMS ACROSS THE HIGHER TERRAIN OF CENTRAL AND EASTERN UTAH THIS AFTERNOON AND THIS EVENING. GIVEN THE HOT AND VERY DRY CONDITIONS OF THE PAST FEW WEEKS... NUMEROUS FIRE STARTS ARE POSSIBLE WITH ANY DRY THUNDERSTORMS THAT DEVELOP. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ445-446-449-051700- /O.NEW.KSLC.FW.W.0020.070705T1900Z-070706T0400Z/ GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- SOUTHERN SAN JUAN COUNTY- 256 AM MDT THU JUL 5 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING FOR DRY LIGHTNING. THIS WARNING INCLUDES FIRE WEATHER ZONES 445...446...AND 449... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR DRY LIGHTNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 445...446...AND 449. HIGH BASED MOISTURE WILL GRADUALLY INCREASE ACROSS THE EASTERN HALF OF THE DISTRICT TODAY. THIS WILL ALLOW FOR THE DEVELOPMENT OF WIDELY SCATTERED DRY THUNDERSTORMS ACROSS THE HIGHER TERRAIN OF EASTERN UTAH THIS AFTERNOON AND THIS EVENING. GIVEN THE HOT AND VERY DRY CONDITIONS OF THE PAST FEW WEEKS... NUMEROUS FIRE STARTS ARE POSSIBLE WITH ANY DRY THUNDERSTORMS THAT DEVELOP. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 WWUS85 KSLC 051652 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1052 AM MDT THU JUL 5 2007 UTZ427-431-432-436>438-445>449-060100- /O.CON.KSLC.FW.W.0020.070705T1900Z-070706T0400Z/ WASATCH MOUNTAINS SOUTH OF I80 AND NORTHERN AND WESTERN SLOPES OF THE UINTA MOUNTAINS- EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- CENTRAL UTAH MOUNTAINS-SOUTHWEST AND SOUTH CENTRAL MOUNTAINS- HENRY MOUNTAINS-GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 1052 AM MDT THU JUL 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS. THIS WARNING INCLUDES ZONES 427...431...432...436 THROUGH 438 AND 445 THROUGH 449... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. THIS WARNING COVERS MUCH OF CENTRAL AND SOUTHERN UTAH ALONG AND EAST OF HIGHWAY 89. HIGH BASED MOISTURE WILL GRADUALLY INCREASE ACROSS THE EASTERN HALF OF THE DISTRICT TODAY. THIS WILL ALLOW FOR THE DEVELOPMENT OF WIDELY SCATTERED DRY THUNDERSTORMS ACROSS THE HIGHER TERRAIN OF CENTRAL AND EASTERN UTAH THIS AFTERNOON AND THIS EVENING. GIVEN THE HOT AND VERY DRY CONDITIONS OF THE PAST FEW WEEKS... NUMEROUS FIRE STARTS ARE POSSIBLE WITH ANY DRY THUNDERSTORMS THAT DEVELOP. IN ADDITION...GUSTY AND ERRATIC OUTFLOW WINDS CAN BE EXPECTED WITH ANY THUNDERSTORMS WHICH DEVELOP. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 052050 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 250 PM MDT THU JUL 5 2007 UTZ427-431-432-436>438-445>449-060500- /O.NEW.KSLC.FW.A.0023.070706T1900Z-070707T0400Z/ /O.CON.KSLC.FW.W.0020.000000T0000Z-070706T0400Z/ WASATCH MOUNTAINS SOUTH OF I80 AND NORTHERN AND WESTERN SLOPES OF THE UINTA MOUNTAINS- EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- CENTRAL UTAH MOUNTAINS-SOUTHWEST AND SOUTH CENTRAL MOUNTAINS- HENRY MOUNTAINS-GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 250 PM MDT THU JUL 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR WIDELY SCATTERED DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS. THIS WARNING IS FOR ZONES 427...431...432...436 THROUGH 438 AND 445 THROUGH 449... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIDELY SCATTERED DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS. THIS WARNING IS FOR ZONES 427...431...432...436 THROUGH 438 AND 445 THROUGH 449... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR MUCH OF CENTRAL AND SOUTHERN UTAH. THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. WIDELY SCATTERED DRY THUNDERSTORMS WILL CONTINUE ACROSS THE HIGHER TERRAIN OF CENTRAL AND SOUTHERN UTAH...AS WELL AS ACROSS THE UINTA RANGE OF NORTHERN UTAH. THESE STORMS MAY DRIFT OFF THE HIGHER TERRAIN AND INTO ADJACENT VALLEY LOCATIONS EARLY THIS EVENING. IN ADDITION TO DRY LIGHTNING...GUSTY OUTFLOW WINDS CAN ALSO BE EXPECTED WITH THESE STORMS. HIGH BASED MOISTURE WILL CONTINUE TO INCREASE ACROSS MUCH OF THE FIRE DISTRICT ON FRIDAY. THIS WILL ALLOW FOR BETTER COVERAGE OF DRY THUNDERSTORMS ACROSS THE HIGHER TERRAIN FRIDAY AFTERNOON...WITH STORMS POSSIBLY SPREADING INTO ADJACENT VALLEY LOCATIONS FRIDAY EVENING. GIVEN THE HOT AND VERY DRY CONDITIONS OF THE PAST FEW WEEKS... NUMEROUS FIRE STARTS ARE POSSIBLE WITH ANY DRY THUNDERSTORMS THAT DEVELOP. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ UTZ440-441-060500- /O.NEW.KSLC.FW.A.0023.070706T1900Z-070707T0400Z/ SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 250 PM MDT THU JUL 5 2007 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIDELY SCATTERED DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS. THIS WATCH INCLUDES ZONES 440 AND 441 IN SOUTHERN UTAH... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. HIGH BASED MOISTURE WILL CONTINUE TO INCREASE ACROSS MUCH OF THE FIRE DISTRICT ON FRIDAY. THIS WILL ALLOW FOR BETTER COVERAGE OF DRY THUNDERSTORMS ACROSS THE HIGHER TERRAIN FRIDAY AFTERNOON...WITH STORMS POSSIBLY SPREADING INTO ADJACENT VALLEY LOCATIONS FRIDAY EVENING. GIVEN THE HOT AND VERY DRY CONDITIONS OF THE PAST FEW WEEKS... NUMEROUS FIRE STARTS ARE POSSIBLE WITH ANY DRY THUNDERSTORMS THAT DEVELOP. A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 4, 9:36 PM MDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jul 4, 9:36 PM MDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
936 PM MDT WED JUL 4 2007
.SYNOPSIS...STRONG UPPER LEVEL HIGH PRESSURE WILL PERSIST ACROSS
THE GREAT BASIN THROUGH SATURDAY WITH A GRADUAL MOISTENING OF THE
AIR MASS THURSDAY AND FRIDAY.
&&
.DISCUSSION...THUNDERSTORMS DEVELOPED OVER THE UINTAS SOUTHWARD INTO
THE PRICE AREA LATE TODAY AND ARE CURRENTLY DISSIPATING. THESE WERE
LIKELY ASSISTED BY LOW LEVEL CONVERGENCE ALONG THE THERMAL TROF
OVER ERN UT AND MAYBE THE FIRST TRICKLE OF MOISTURE FROM THE EAST.
THE AIRMASS REMAINED VERY DRY OVER THE REMAINDER OF THE FORECAST
AREA TODAY WITH SOME LOCATIONS RECORDING NEAR OR GREATER THAN 50
DEG F SPREADS BETWEEN THE MORNING LOW AND THE AFTERNOON HIGH...FOR
EXAMPLE...RANDOLPH IN RICH COUNTY HAD A LOW OF 40 AND A HIGH OF
91.
EVE MODELS CONTINUE TO INDICATE A GOOD SURGE OF LOW LEVEL MOISTURE
FROM THE SOUTHEAST TONIGHT REACHING CENTRAL UT BY TOMORROW MORNING.
THIS MIXES OUT DURING THE DAY BUT PROVIDES THE FUEL FOR SOMEWHAT
MORE WIDESPREAD TSTM COVERAGE OVER HIGHER TERRAIN TOMORROW
AFTERNOON. SOME MOISTURE IS ALSO INDICATED TO SPREAD INTO FAR NRN UT
FROM WRN WY AND POPS MAY NEED TO BE EXTENDED NORTHWARD FOR
TOMORROW.
MEAN LOW LEVEL EASTERLIES DEVELOP AGAIN THU NIGHT AND TSTM COVERAGE
FRI SHOULD INCREASE AGAIN...ALONG WITH A BETTER CHANCE OF RAIN WITH
STORMS.
THE MODELS WANT TO BRING WESTERLIES BACK INTO THE AREA SAT BUT THERE
SHOULD BE ENOUGH MOISTURE LEFT IN PLACE THAT COMBINED WITH WEAK
SHORT WAVES MOVING IN FROM THE ERN PAC WILL MAKE FOR ANOTHER ROUND
OF DIURNAL TSTMS. THESE SHOW UP YET AGAIN ON SUN UNDER THE LIGHT
NORTHERLY FLOW REGIME AS THE HIGH SETS UP OVER NV.
TEMPS SHOULD PEAK TOMORROW MOST WESTERN AREAS AND MAY EVEN FALL A
LITTLE IN THE EAST FROM THE MOISTURE INCREASE.
UPDATED FORECASTS EARLIER FOR THE SOMEWHAT GREATER TSTM COVERAGE
NERN UT THIS EVENING BUT LEFT REST OF PACKAGE ALONE.
&&
.AVIATION...WINDS AT THE KSLC TERMINAL HAVE SWITCHED AROUND TO THE
NORMAL NIGHTTIME SOUTH-EASTERLIES AND WILL STAY THAT WAY UNTIL THEY
SWITCH BACK TO NORTHERLY BY 18Z THU.
&&
.FIRE WEATHER...MOISTURE FROM COLORADO IS EXPECTED TO GRADUALLY
SPREAD WESTWARD INTO UTAH STARTING TOMORROW CONTINUING INTO THE
UPCOMING WEEKEND. THIS WILL RESULT IN ISOLATED DRY THUNDERSTORMS
THURSDAY AFTERNOON ACROSS THE HIGHER TERRAIN OF CENTRAL AND EASTERN
UTAH...WITH BETTER AREAL THUNDERSTORM COVERAGE EXPECTED FRIDAY INTO
THE WEEKEND. ALTHOUGH AREAL COVERAGE MAY BE SOMEWHAT LIMITED
THURSDAY...VERY DRY FUELS WILL LIKELY ALLOW FOR NUMEROUS STARTS WITH
ANY DRY THUNDERSTORMS WHICH DO DEVELOP. AS A RESULT A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR THURSDAY AFTERNOON AND THURSDAY EVENING FOR
DRY LIGHTNING POTENTIAL.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FOR DRY LIGHTNING FOR FIRE WEATHER ZONES
...UTZ427-431-432-436>438-447-448.
WY...NONE.
&&
WILENSKY
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Jul 4, 4:22 AM MDT, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 422 AM MDT WED JUL 4 2007 UTZ001>016-019>021-517-518-WYZ021-051200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 422 AM MDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT HOT TEMPERATURES TODAY...WITH NEAR RECORDS IN SOUTHERN UTAH. HUMIDITY WILL BE VERY LOW ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE HOT WEATHER CONTINUES ON THURSDAY AND FRIDAY...WITH NEAR RECORDS FOR MANY LOCATIONS. AN INCREASE IN THUNDERSTORMS FROM THURSDAY THROUGH FRIDAY WILL OCCUR IN THE MOUNTAINS OF UTAH FROM I-15 EASTWARD. THUNDERSTORMS WILL DRIFT INTO THE VALLEYS AND DESERTS OF EASTERN UTAH. THE THREAT FOR DRY LIGHTNING WILL BE SIGNIFICANT BOTH DAYS WITH ONLY A SLIGHT INCREASE TO THE LOW HUMIDITY IN THE HIGHER TERRAIN. THE STORMS ON FRIDAY MAY PRODUCE BRIEF HEAVY RAIN IN PARTS OF EASTERN UTAH. HOT TEMPERATURES WILL CONTINUE ON SATURDAY ESPECIALLY FOR NORTHERN AND EASTERN UTAH. ISOLATED THUNDERSTORMS ARE POSSIBLE ON SATURDAY AND SUNDAY. IT WILL REMAIN VERY WARM FOR MONDAY AND TUESDAY WITH A SLIGHT CHANCE FOR THUNDERSTORMS...MAINLY IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:50 PM MDT | Fire Weather Watch | SLC | 13 hr |
Nearby
Red Flag Warnings in Utah, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.